Alert archive / Virginia / Special Weather Statements in 2016
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Jul 30, 2016, 6:21 PM EDT for Brunswick County, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 30, 2016, 7:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Wakefield, VA
County Brunswick County, VA
The radar
The Norfolk radar (KAKQ), 92 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183
WWUS81 KAKQ 302221
SPSAKQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT SAT JUL 30 2016
VAZ065-079-087-302315-
BRUNSWICK-MECKLENBURG-GREENSVILLE-
621 PM EDT SAT JUL 30 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN GREENSVILLE...
SOUTHEASTERN MECKLENBURG AND BRUNSWICK COUNTIES...
AT 619 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER SOUTH
HILL... MOVING EAST AT 25 MPH.
WIND GUSTS IN EXCESS OF 30 MPH...FREQUENT LIGHTNING AND VERY HEAVY
RAIN ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTH HILL...LAWRENCEVILLE...BRODNAX...PURDY...BRUNSWICK...
LA CROSSE...GASBURG...BARLEY...EBONY...RADIUM...EDGERTON...ANTE...
BOWENS CORNER...SLATES CORNER...TRIPLET...FORKSVILLE...
WHITE PLAINS...MEREDITHVILLE...PLEASANT SHADE AND BRACEY.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3680 7824 3680 7817 3679 7813 3679 7811
3680 7810 3678 7806 3678 7803 3683 7802
3688 7760 3685 7757 3655 7757 3654 7822
TIME...MOT...LOC 2219Z 270DEG 22KT 3669 7814
$$
JFOSTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jul 30, 4:52 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 30, 4:52 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 452 PM EDT SAT JUL 30 2016 .SYNOPSIS... A weak frontal boundary will linger over the Mid-Atlantic region this weekend. Meanwhile, a trough of low pressure will become centered across the eastern states this weekend through early next week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Latest wx analysis features persistent trough just inland across the piedmont. Noting renewed convective development along this feature, and farther east across SE VA with strong tstms developing coincident with strong instability and marginal effective shear values. With much of the sfc instability waning with ongoing rainfall and convectively overturned environment, main threat will transition to primarily a heavy rain threat for the next 2-3 hours across the SE cwa, with PW values are +2 Std dev above normal. Accordingly expect sct showers/tstms to diminish in areal coverage and intensity after 22z/6pm, with little more than some sct showers possible late across the west. Any shower activity drops off overnight. Otherwise, partly to mostly cloudy and remaining humid with lows in the 70s. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... Similar day weatherwise on Sunday as the upper trough over the midwest translates east through Monday, lingering over the region for much of the week ahead. Accordingly expect rain chances to be mainly diurnally driven for iso-sct showers/tstms through the period, with PoPs in the high end chance (30-50%) range, highest across the southeast over the coastal plain. Expect more in the way of clouds in place under the upper trough, and this along with modest hgt falls should keep temps near to just below climo. Highs Sunday range from the mid/upr 80s north to the low 90s south. The upper trough gradually sharpens across the East Coast Monday and Tuesday. As numerous shortwaves drop out of the Ohio Valley and round the base of the upper trough, expect continued mainly diurnally driven showers and storms. Pcpn chances both days remain highest over se VA/ne NC, so chc pops (30%) will continue there, with slight chc (20%) elsewhere. Highs both days to generally range from the upr 80s to around 90 after morning lows in the 70s. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A cold front stalls off the Mid Atlantic coast into the Carolinas Mon night through mid week...gradually washing out as sfc high pressure builds into the NE CONUS from the Great Lakes Region during the second half of the week. This will keep a chance for thunderstorms in the forecast through Tue night...with only a slight chance for storms across far s-sw counties Wed/Thu closer to the remnant boundary. With sfc high pressure building into New England early in the week and then settling over the NE CONUS during the second half of the week...expect temperatures to be more seasonal with highs generally in the mid-upper 80s and cooler dewpoints in the upper 60s to lower 70s...effectively squashing heat indices and limiting them to the lower 90 degree range. Onshore winds also develop by Tue aftn and are expected to persist through the rest of the week...thus enhancing any drying and cooling effects to temps, dewpoints, and overall precip chances. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... Various surface troughs and boundaries will affect the Mid Atlantic States through Sunday. A cold front moves through from the north on Monday. As of 18z...Widespread showers and thunderstorms were developing in and around the TAF sites. This will continue into the evening. Otherwise some MVFR fog is possible Sunday morning. Similar convection can be expected Sunday afternoon. Winds will be light and mainly from the southeast outside of thunderstorms becoming mainly south and southwest on Sunday OUTLOOK...Scattered thunderstorms can be expected Monday. Mainly dry weather is forecast Tuesday through Thursday. No significant IFR is expected outside of thunderstorms. && .MARINE... No headlines in the short term today thru Sun ngt. Winds were NE- SE arnd 5 kt or less early this morning over the waters, and will become SE 5 to 10 kt during today, as a warm front approaches and moves into the region. Winds will then become S then SW later tngt into Sun morning, as the warm front pushes off the coast. A cold front will then drop acrs the waters and off the coast Mon into Tue morning. High pressure returns to the waters on Wed. Seas will average 2-3 ft thru the period with 1-2 ft waves in the Bay. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MAM NEAR TERM...MAM SHORT TERM...AJZ/MAM LONG TERM...BMD AVIATION...LSA MARINE...BMD
Hazardous weather outlook, Jul 30, 4:12 AM EDT, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 412 AM EDT SAT JUL 30 2016 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-310815- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-FLUVANNA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON- ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- ACCOMACK-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER- EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 412 AM EDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 30, 5:06 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
506 PM EDT SAT JUL 30 2016
NCZ016-017-102-VAZ098-302130-
CAMDEN-EASTERN CURRITUCK-WESTERN CURRITUCK-VIRGINIA BEACH-
506 PM EDT SAT JUL 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CURRITUCK...AND
NORTHEASTERN CAMDEN COUNTIES AND THE SOUTHEASTERN CITY OF VIRGINIA
BEACH...
AT 506 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR INDIANTOWN TO NEAR GRANDY TO DUCK
COE PIER. MOVEMENT WAS NORTHEAST AT 20 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND RAINFALL AMOUNTS OF UP TO 1 INCH
ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CURRITUCK...GRANDY...INDIANTOWN...COROLLA...KNOTTS ISLAND...
POWELLS POINT...COINJOCK...JARVISBURG...WATERLILY...SLIGO...BARCO...
AYDLETT...MAPLE...POPLAR BRANCH...RIDDLE...BERTHA...HARBINGER...
MAMIE...SPOT AND MUNDEN.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3611 7585 3614 7587 3614 7589 3617 7591
3617 7596 3634 7610 3660 7606 3668 7587
3660 7583 3638 7578 3624 7573 3622 7573
3622 7577 3620 7576 3619 7579 3611 7576
3608 7582
TIME...MOT...LOC 2106Z 215DEG 18KT 3637 7602 3629 7586 3616 7576
DEROSASpecial weather statement, Jul 30, 5:12 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
512 PM EDT SAT JUL 30 2016
VAZ048-061-062-509-510-302200-
WESTERN LOUISA-EASTERN LOUISA-GOOCHLAND-CUMBERLAND-FLUVANNA-
512 PM EDT SAT JUL 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LOUISA...
NORTHWESTERN GOOCHLAND...FLUVANNA AND CUMBERLAND COUNTIES...
AT 511 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM TROY TO NEAR BUCKINGHAM. MOVEMENT WAS
SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
FERNCLIFF AROUND 520 PM EDT.
KENTS STORE AROUND 525 PM EDT.
COLUMBIA AROUND 530 PM EDT.
HADENSVILLE AROUND 535 PM EDT.
CUMBERLAND...GUINEA MILLS AND FIFE AROUND 540 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GRAYS SIDING...
TRENTON MILLS...DIXIE...LOUISA AIRPORT...WILMINGTON...CENTRAL
PLAINS... ZION CROSSROADS...PENDLETON...SHORES AND CARYSBROOK.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3809 7819 3799 7784 3764 7804 3766 7807
3765 7808 3752 7811 3745 7815 3744 7819
3743 7819 3743 7820 3740 7822 3745 7838
3764 7825 3769 7824 3773 7837 3774 7842
3776 7846 3777 7847
TIME...MOT...LOC 2111Z 312DEG 29KT 3793 7823 3758 7856
44Special weather statement, Jul 30, 5:24 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
524 PM EDT SAT JUL 30 2016
NCZ013-030-031-302215-
HERTFORD-BERTIE-CHOWAN-
524 PM EDT SAT JUL 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHOWAN...BERTIE AND
CENTRAL HERTFORD COUNTIES...
AT 523 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR AHOSKIE TO 9 MILES NORTH OF
ROBERSONVILLE. MOVEMENT WAS SOUTHEAST AT 35 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH
THESE STORMS.
RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
COFIELD AND POWELLSVILLE AROUND 530 PM EDT.
HARRELLSVILLE AROUND 535 PM EDT.
COLERAIN AROUND 545 PM EDT.
RYLAND...ROCKYHOCK AND TYNER AROUND 550 PM EDT.
VALHALLA AROUND 555 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MAVATON...WHITES
CROSSROADS...CISCO...SAINT JOHN...PROCTORS CORNER...WOODARD...POOR
TOWN... SMALLS CROSSROADS...MILLENNIUM AND MACEDONIA.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3590 7692 3586 7704 3594 7704 3593 7719
3601 7721 3606 7733 3609 7731 3611 7723
3617 7730 3621 7730 3622 7723 3637 7715
3637 7683 3630 7670 3632 7666 3629 7659
3586 7676 3588 7683 3585 7683 3581 7688
TIME...MOT...LOC 2123Z 293DEG 32KT 3628 7695 3596 7723
44Special weather statement, Jul 30, 5:41 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 541 PM EDT SAT JUL 30 2016 VAZ065-066-079-302215- BRUNSWICK-LUNENBURG-MECKLENBURG- 541 PM EDT SAT JUL 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LUNENBURG...EASTERN MECKLENBURG AND SOUTHWESTERN BRUNSWICK COUNTIES... AT 540 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BOYDTON...OR 8 MILES SOUTHWEST OF SOUTH HILL...MOVING EAST AT 30 MPH. WIND GUSTS IN EXCESS OF 30 MPH AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... SOUTH HILL...BRODNAX AND LA CROSSE AROUND 550 PM EDT. EBONY AROUND 555 PM EDT. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING OF DITCHES AND POOR DRAINAGE AREAS. LAT...LON 3685 7838 3685 7798 3655 7797 3655 7838 TIME...MOT...LOC 2140Z 283DEG 53KT 3668 7826 44
Special weather statement, Jul 30, 5:56 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
556 PM EDT SAT JUL 30 2016
VAZ048-061-062-068-069-302245-
AMELIA-POWHATAN-GOOCHLAND-CUMBERLAND-FLUVANNA-
556 PM EDT SAT JUL 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GOOCHLAND...
SOUTHEASTERN FLUVANNA...NORTHWESTERN AMELIA...WESTERN POWHATAN AND
CUMBERLAND COUNTIES...
AT 555 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR COLUMBIA TO NEAR GUINEA MILLS.
MOVEMENT WAS SOUTHEAST AT 30 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND LOCALLY HEAVY DOWNPOURS ARE
POSSIBLE WITH THESE STORMS.
RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
HADENSVILLE AROUND 605 PM EDT.
CUMBERLAND...FIFE AND GUINEA MILLS AROUND 610 PM EDT.
CARTERSVILLE AROUND 620 PM EDT.
TRENHOLM AROUND 630 PM EDT.
GOOCHLAND AROUND 635 PM EDT.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3764 7825 3769 7824 3771 7829 3792 7813
3785 7795 3777 7790 3775 7783 3729 7816
3733 7823 3737 7824 3736 7826 3734 7826
3742 7841
TIME...MOT...LOC 2155Z 319DEG 21KT 3781 7813 3747 7841
44Special weather statement, Jul 30, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT SAT JUL 30 2016
VAZ065-079-087-302315-
BRUNSWICK-MECKLENBURG-GREENSVILLE-
621 PM EDT SAT JUL 30 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN GREENSVILLE...
SOUTHEASTERN MECKLENBURG AND BRUNSWICK COUNTIES...
AT 619 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER SOUTH
HILL... MOVING EAST AT 25 MPH.
WIND GUSTS IN EXCESS OF 30 MPH...FREQUENT LIGHTNING AND VERY HEAVY
RAIN ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTH HILL...LAWRENCEVILLE...BRODNAX...PURDY...BRUNSWICK...
LA CROSSE...GASBURG...BARLEY...EBONY...RADIUM...EDGERTON...ANTE...
BOWENS CORNER...SLATES CORNER...TRIPLET...FORKSVILLE...
WHITE PLAINS...MEREDITHVILLE...PLEASANT SHADE AND BRACEY.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3680 7824 3680 7817 3679 7813 3679 7811
3680 7810 3678 7806 3678 7803 3683 7802
3688 7760 3685 7757 3655 7757 3654 7822
TIME...MOT...LOC 2219Z 270DEG 22KT 3669 7814
JFOSTERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 11:36 AM EDT | Special Weather Statement | AKQ | Amelia, Dinwiddie, Nottoway | 39 min |
| Jul 30, 12:09 PM EDT | Special Weather Statement | AKQ | Henrico | 51 min |
| Jul 30, 12:28 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Sussex | 47 min |
| Jul 30, 12:54 PM EDT | Special Weather Statement | AKQ | Sussex | 51 min |
| Jul 30, 1:02 PM EDT | Special Weather Statement | AKQ | Charles City, King and Queen, King William, New Kent | 43 min |
| Jul 30, 1:35 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 40 min |
| Jul 30, 1:45 PM EDT | Special Weather Statement | AKQ | Sussex | 45 min |
| Jul 30, 1:58 PM EDT | Special Weather Statement | AKQ | Prince Edward | 47 min |
| Jul 30, 2:00 PM EDT | Special Marine Warning | AKQ | 45 min | |
| Jul 30, 2:10 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Surry, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 1 more | 50 min |
| Jul 30, 2:15 PM EDT | Special Marine Warning | AKQ | 45 min | |
| Jul 30, 2:43 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin, City of Suffolk | 32 min |
| Jul 30, 2:45 PM EDT | Special Weather Statement | AKQ | Gloucester | 30 min |
| Jul 30, 2:51 PM EDT | Special Weather Statement | AKQ | Nottoway | 39 min |
| Jul 30, 3:03 PM EDT | Areal Flood Advisory | AKQ | York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson and 3 more | 3 hr |
| Jul 30, 3:06 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 24 min |
| Jul 30, 3:16 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin, City of Suffolk | 44 min |
| Jul 30, 3:26 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 49 min |
| Jul 30, 3:32 PM EDT | Special Marine Warning | AKQ | 43 min | |
| Jul 30, 3:42 PM EDT | Special Weather Statement | AKQ | Brunswick | 33 min |
| Jul 30, 3:58 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Virginia Beach | 2 hr |
| Jul 30, 4:02 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Portsmouth, City of Suffolk | 43 min |
| Jul 30, 4:06 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Southampton, Sussex, City of Emporia and 1 more | 39 min |
| Jul 30, 4:31 PM EDT | Special Weather Statement | AKQ | Fluvanna | 44 min |
| Jul 30, 4:42 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Suffolk | 2 hr |
| Jul 30, 4:49 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Southampton, Sussex, City of Emporia and 2 more | 41 min |
| Jul 30, 5:12 PM EDT | Special Weather Statement | AKQ | Cumberland, Fluvanna, Louisa | 48 min |
| Jul 30, 5:41 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 34 min |
| Jul 30, 5:56 PM EDT | Special Weather Statement | AKQ | Cumberland, Goochland | 49 min |
| Jul 30, 6:37 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Mecklenburg | 38 min |
| Jul 30, 6:43 PM EDT | Special Weather Statement | AKQ | Cumberland, Powhatan | 32 min |
| Jul 30, 7:26 PM EDT | Special Weather Statement | AKQ | Amelia | 49 min |
| Jul 30, 7:54 PM EDT | Special Weather Statement | AKQ | Fluvanna, Louisa | 51 min |
| Jul 30, 1:10 PM EDT | Special Weather Statement | AKQ | Chowan, Perquimans | 50 min |
| Jul 30, 2:36 PM EDT | Special Weather Statement | AKQ | Bertie | 39 min |
| Jul 30, 2:38 PM EDT | Special Weather Statement | AKQ | Camden, Currituck, Pasquotank, Perquimans | 52 min |
| Jul 30, 5:06 PM EDT | Special Weather Statement | AKQ | Currituck | 24 min |
| Jul 30, 5:24 PM EDT | Special Weather Statement | AKQ | Bertie, Hertford | 51 min |
| Jul 30, 6:22 PM EDT | Special Weather Statement | AKQ | Bertie, Camden, Chowan, Pasquotank, Perquimans | 38 min |
Nearby
Special Weather Statements in Virginia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.